A note on the uniform asymptotic behavior of the finite-time ruin probability in a nonstandard renewal risk model


Consider a nonstandard renewal risk model in which claims and interarrival times form a sequence of independent and identically distributed random pairs, with each pair obeying arbitrary dependence or size-dependence structure. In the case of heavy-tailed claims, we obtain the asymptotic behavior of finite-time ruin probability with the uniformity in time in some infinite regions.

This is a preview of subscription content, log in to check access.


  1. 1.

    H. Albrecher and J.L. Teugels, Exponential behavior in the presence of dependence in risk theory, J. Appl. Probab., 43(1):257–273, 2006.

    MathSciNet  MATH  Google Scholar 

  2. 2.

    A.L. Badescu, E.C.K. Cheung, and D. Landriault, Dependent risk models with bivariate phase-type distributions, J. Appl. Probab., 46(1):113–131, 2009.

    MathSciNet  MATH  Google Scholar 

  3. 3.

    Y. Chen and K.C. Yuen, Precise large deviations of aggregate claims in a size-dependent renewal risk model, Insur. Math. Econ., 51(2):457–461, 2012.

    MathSciNet  MATH  Google Scholar 

  4. 4.

    H. Cossette, E.Marceau, and F. Marri, On the compound Poisson risk model with dependence based on a generalized Farlie–Gumbel–Morgenstern copula, Insur. Math. Econ., 43(3):444–455, 2008.

    MathSciNet  MATH  Google Scholar 

  5. 5.

    D. Denisov, S. Foss, and D. Korshunov, Tail asymptotics for the supremum of a random walk when the mean is not finite, Queueing Syst., 46(1–2):15–33, 2004.

    MathSciNet  MATH  Google Scholar 

  6. 6.

    P. Embrechts and N. Veraverbeke, Estimates for the probability of ruin with special emphasis on the possibility of large claims, Insur. Math. Econ., 1(1):55´lC–72, 1982.

  7. 7.

    R. Kaas and Q. Tang, Note on the tail behavior of random walk maxima with heavy tails and negative drift, North Am. Actuar. J., 7(3):57–61, 2003.

    MathSciNet  MATH  Google Scholar 

  8. 8.

    C. Klüppelberg, Subexponential distributions and integrated tails, J. Appl. Probab., 25(1):132–141, 1988.

    MathSciNet  MATH  Google Scholar 

  9. 9.

    J. Koˇcetova, R. Leipus, and J. Šiaulys, A property of the renewal counting process with application to the finite-time ruin probability, Lith. Math. J., 49(1):55–61, 2009.

    MathSciNet  MATH  Google Scholar 

  10. 10.

    R. Leipus and J. Šiaulys, Asymptotic behaviour of the finite-time ruin probability under subexponential claim sizes, Insur. Math. Econ., 40(3):498–508, 2007.

    MathSciNet  MATH  Google Scholar 

  11. 11.

    J. Li, Q. Tang, and R. Wu, Subexponential tails of discounted aggregate claims in a time-dependent renewal risk model, Adv. Appl. Probab., 42(4):1126–1146, 2010.

    MathSciNet  MATH  Google Scholar 

  12. 12.

    J. Peng and D. Wang, Uniform asymptotics for ruin probabilities in a dependent renewal risk model with stochastic return on investments, Stochastics, 90(3):432–471, 2018.

    MathSciNet  Google Scholar 

  13. 13.

    V.V. Petrov, Limit Theorems of Probability Theory: Sequences of Independent Random Variables, Clarendon Press, Oxford, 1995.

    Google Scholar 

  14. 14.

    C. Su, Z. Hu, and Q. Tang, Characterizations on heaviness of distribution tails on nonnegative variables, Adv. Math., 32:606–614, 2003 (in Chinese).

    MathSciNet  Google Scholar 

  15. 15.

    Q. Tang, Asymptotics for the finite time ruin probability in the renewal model with consistent variation, Stoch. Models, 20(3):281–297, 2004.

    MathSciNet  MATH  Google Scholar 

  16. 16.

    Q. Tang, Uniform estimates for the tail probability of maxima over finite horizons with subexponential tails, Probab. Eng. Inf. Sci., 18(1):71–86, 2004.

    MathSciNet  MATH  Google Scholar 

  17. 17.

    Q. Tang and G. Tsitsiashvili, Precise estimates for the ruin probability in finite horizon in a discrete-time model with heavy-tailed insurance and financial risks, Stochastic Processes Appl., 108(2):299–325, 2003.

    MathSciNet  MATH  Google Scholar 

  18. 18.

    Q. Tang, G. Wang, and K.C. Yuen, Uniform tail asymptotics for the stochastic present value of aggregate claims in the renewal risk model, Insur. Math. Econ., 46(2):362–370, 2010.

    MathSciNet  MATH  Google Scholar 

  19. 19.

    Q. Tang and Y. Yang, Interplay of insurance and financial risks in a stochastic environment, Scand. Actuar. J., 2019(5):432–451.

  20. 20.

    N. Veraverbeke, Asymptotic behaviour of Wiener–Hopf factors of a random walk, Stochastic Processes Appl., 5(1): 27–37, 1977.

    MathSciNet  MATH  Google Scholar 

  21. 21.

    Y. Wang, F. Cheng, and Y. Yang, The dominant relations and their applications on some subclasses of heavy-tailed distributions, Chin. J. Appl. Probab. Stat., 21(1):21–30, 2005 (in Chinese).

    MATH  Google Scholar 

  22. 22.

    Y. Yang, R. Leipus, J. Šiaulys, and Y. Cang, Uniform estimates for the finite-time ruin probability in the dependent renewal risk model, J. Math. Anal. Appl., 383(1):215–225, 2011.

    MathSciNet  MATH  Google Scholar 

  23. 23.

    Y. Yang, W. Su, and Z. Zhang, Estimating the discounted density of the deficit at ruin by Fourier cosine series expansion, Stat. Probab. Lett., 146:147–155, 2019.

    MathSciNet  MATH  Google Scholar 

  24. 24.

    Y. Yang, K. Wang, J. Liu, and Z. Zhang, Asymptotics for a bidimensional risk model with two geometric Lévy price processes, J. Ind. Manag. Optim., 15(2):481–505, 2019.

    MathSciNet  MATH  Google Scholar 

Download references

Author information



Corresponding author

Correspondence to Yang Yang.

Additional information

Publisher’s note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

The research was supported by the National Natural Science Foundation of China (No. 71471090), Natural Science Foundation of the Jiangsu Higher Education Institutions (No. 19KJA180003), PAPD, the High Level Talent Project of Six Talents Peak of Jiangsu Province (No. JY-039), the Project of Construction for Superior Subjects of Mathematics/Statistics of Jiangsu Higher Education Institutions.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Cang, Y., Yang, Y. & Shi, X. A note on the uniform asymptotic behavior of the finite-time ruin probability in a nonstandard renewal risk model. Lith Math J 60, 161–172 (2020). https://doi.org/10.1007/s10986-020-09473-x

Download citation


  • non-standard renewal risk model
  • finite-time ruin probability
  • asymptotics
  • size-dependence
  • heavy tail
  • uniformity


  • 62P05
  • 62E20
  • 91B30